Alert archive / Nevada / Flash Flood Warnings in 1999
Flash Flood Warning 47, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jul 15, 1999, 10:07 PM PDT for Clark County, Nevada. It was in force for 113 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 15, 1999, 10:07 PM PDT (05:07 UTC)
- Expired
- Jul 16, 1999, 12:00 AM PDT
- In force
- 113 min
- Issued by
- NWS Las Vegas, NV
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Clark County, NV
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 00:00Z, 5.1 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 635 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 2633 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- -20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KVEF 160508 FFWLAS NVC003-160700- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 1007 PM PDT THU JUL 15 1999 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL AND SOUTHERN CLARK COUNTY IN SOUTHERN NEVADA THIS INCLUDES THE FOLLOWING LOCATIONS...LAS VEGAS VALLEY... SPRING VALLEY...HENDERSON...JEAN...SEARCHLIGHT... * UNTIL MIDNIGHT PDT * AT 1005 PM PDT...DOPPLER INDICATED HEAVY RAIN DEVELOPING OVER THE SOUTHWEST AND CENTRAL PART OF THE LAS VEGAS VALLEY. RAINFALL AMOUNTS EXCEEDING ONE INCH PER HOUR ARE LIKELY. * OTHER LOCATIONS IN THE WARNING INCLUDE THE FLAMINGO WASH...LAS VEGAS WASH...BOULDER BEACH...AND WILLOW BEACH. A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IMMINENT. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF URBAN AREAS...STREETS AND UNDERPASSES. NORMALLY DRY WASHES WILL FILL QUICKLY WITH SWIFT FLOWING WATER. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. IT ONLY TAKES A FOOT OR TWO OF FLOWING WATER TO WASH MOST CARS AWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. LAT...LON 3627 11541 3594 11542 3597 11479 3630 11476
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 15, 9:22 PM PDT, 45 minutes earlier.
Area forecast discussion, Jul 15, 9:22 PM PDT, 45 minutes before
MOJAVE DESERT/SOUTHERN GREAT BASIN AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 150 PM PDT THU JUL 15 1999 SYNOPSIS...ENOUGH MOISTURE AND INSTABLITY IN THE ATMOSPHERE WILL LINGER OVER THE MOHAVE DESERT AND SOUTHERN GREAT BASIN TONIGHT AND FRIDAY TO BRING ADDITIONAL THUNDERSTORMS TO THE AREA. INCREASING SOUTHWEST FLOW OVER THE WEEKEND WILL CAUSE HUMIDITY LEVELS TO SLOWLY DROP INTO EARLY NEXT WEEK. DISCUSSION...00Z ETA/NGM DEPICT LOW LEVEL MOISTURE CONVERGENCE IN CONCERT WITH UPPER LEVEL DIFFLUENCE AND DIRECTIONAL SHEAR OVER SOUTH CENTRAL FRIDAY AFTERNOON. HENCE HAVE BEEFED UP TSTM COVERAGE ACROSS THE SOUTHERN GREAT BASIN. REGARDING THE 1ST PERIOD...NUMEROUS THUNDERSTORMS CONTINUE TO PERSIST ALONG A LINE FROM PRIMM TO CALIENTE EASTWARD. WITH PW CONTENT FAIRLY HIGH ACROSS THIS AREA AND GOOD DIRECTIONAL SHEAR SEVERE TSTM AND FLASH FLOOD THREAT WILL REMAIN QUITE HIGH OVER NE AND FAR SRN CLARK COUNTY AND OVER SE LINCOLN AND NRN MOHAVE COUNTIES. HAVE UPDATED FORECAST PACKAGE TO INDICATE THESE TRENDS. DURING THE WEEKEND...SWLY REGIME WILL KICK IN THIS WEEKEND PROVIDE A DRIER FLOW TO THE REGION. HOWEVER...NEW ETA REALLY DOES HOLD ON TO LOW LEVEL MOISTURE WHICH CONTRASTS THE NGM AT 48 HRS. WL LET MIDSHIFT HAVE THE FINAL CALL ON THIS. CORDERO .LAS...NONE.
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 6:15 PM PDT | Flash Flood Warning | VEF | Clark | 90 min |
| Jul 15, 7:45 PM PDT | Flash Flood Warning | VEF | Clark | 70 min |
| Jul 15, 8:56 PM PDT | Flash Flood Warning | VEF | Clark, Lincoln | 2 hr |
| Jul 15, 9:08 PM PDT | Flash Flood Warning | VEF | Clark | 2 hr |
Nearby
Flash Flood Warnings in Nevada, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.